MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. Enseal; Electrosurgical cutting & coagulation & accessories

Ethicon Endo-Surgery, LLC. Enseal; Electrosurgical cutting & coagulation & accessories
Catalog Number NSLX137C
Medical Device Problem Codes Failure to Read Input Signal (1581); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 06/24/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during vaginal natural orifice transluminal endoscopic surgery, the doctor grasped the right uterosacral ligament with forceps and coagulate the area immediately near adjacent to the right uterosacral ligament using enseal.An error message like ¿metal error¿ was displayed, so the device was moved a few millimeters away from the forceps and was reactivated.It felt like it took longer than usual for the completion sound to play.After that, enseal completed the operation without any problems.The inner surface of the right labium minus presented a condition resembling a burn.The same device was used as is to complete the case.No further information is available.
 
Additional Manufacturer Narrative
(b)(4) date sent: 9/28/2026 d4 batch #: unknown d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Additional information was obtained: the following two comments were obtained from the doctor in charge.First, the burn was a second-degree burn and became white, so the doctor thought it might be a deep burn.However, the burn had almost healed after about two weeks, so it was thought to be a superficial burn.Second, no other heat-producing products were used except enseal.The doctor thought that the burn may have occurred because electrical current flowed through the forceps without an error being displayed, or due to lateral heat spread.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: how was the burn treated? as the ifu states the jaws and shaft may become hot during and following activation, what steps were taken to avoid unintended contact between the device jaws and shaft during and after activation? can the generator log be provided for engineering review? were there any generator alert screens during the procedure? if yes, which ones? could you please provide the lot #/batch #? what is the patient¿s current status? an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
Enseal
Common Device Name
Electrosurgical cutting & coagulation & accessories
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Ethicon Endo Surgery, Inc. (Cincinnati)
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
PR  
+1(303)552-6892
MDR Report Key50916182
Report Number3005075853-2026-08024
Device Sequence Number12111104
Product Code GEI
UDI-Device Identifier10705036015468
UDI-Public10705036015468
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172580
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Type of Report Initial
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNSLX137C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/09/2026
Initial Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown